Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Experiencing burning thrush in vagina, swollen eyelid and blisters on tongue. Allergic to penicillin. Any cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I started a course of Doxitab 100mg daily yesterday (for a month) 20 minutes later I experienced butning thrush in my vagina, an hour later my tohgue swelled up and little white -painful blister occurred on my tongue, along the sides and underneath. My left eyelid swelled to a pink colour, on my right hand at the base of my thumb and index finger, a painful lumpy rash broke out on the upper side; and on my left hand a large swollen blood blister slowly grew (very painful on touvh) - this was on the inside of my hand! I am allergic to penicillan -does this mean I am also allergic to Tetracyclinne? How do relieve the symptoms?
Many thanks
Posted Sun, 19 Aug 2012 in Infections
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

The symptoms you had soon after ingestion of the Doxitab (Doxycycline) are clear indicators of you having an Hypersensitivity reaction to the medication.

Yes, it is common to see people hypersensitive to penicillin be allergic to tetracycline also,though the mechanism of allergy involved is different in both.

First ,you have to stop the drug.

Since the symptoms are moderate,a oral antihistamine like Benadryl taken twice daily for two days would suffice.
If the symptoms do not reduce to half even after two doses of Benadryl you may be needing an Intravenous shot of antihistaminic or even adrenaline if the reaction is sustained and progressive.

Yes, Doxitab would have been advised by your treating doctor to prevent infections.

Silicon leakage does not cause any serious problem as they are physiologically inert.If there was a leakage rarely that may be marked by mild inflammation in the vicinity.The inflammation would present with mild oedema and redness in the tissues.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor